Back to Ask the Diabetes Team Ask the Diabetes Team

From Las Vegas, Nevada, USA:

Apparently, my son is allergic to Humalog. This is usually a local reaction at the injection site in the form or redness and or slight swelling.When we receive a new vial the doctor has injected a small amount of steroids into it. How much does this affect the absorption of the insulin? Are there other methods of treatment?


I would desensitize rather than switch insulins. I would also use a pediatric allergist to do this other docs aren't qualified. I have no experience putting steroids in the insulin vial, and I would expect the companies would just say no as they have no data. In addition, the FDA would frown on such practice.


[Editor's comment: See a previous question about insulin allergy desensitization protocols. SS]

Original posting 13 Apr 2003
Posted to Insulin Analogs


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:44
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.